Alert archive / Kansas / Flash Flood Warnings in 2001
Flash Flood Warning 16, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 3, 2001, 11:39 PM CDT for Atchison County, Doniphan County, Kansas; Buchanan County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 11:39 PM CDT (04:39 UTC)
- Expired
- Jun 4, 2001, 5:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Atchison County, KS, Doniphan County, KS, Buchanan County, MO
The radar
The Pleasant Hill radar (KEAX), 125 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.7 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 377 m²/s²
- 0-3 km storm-relative helicity
- 603 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 040442
FFWMCI
KSC005-043-MOC021-041030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1139 PM CDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ATCHISON COUNTY IN NORTHEAST KANSAS
DONIPHAN COUNTY IN NORTHEAST KANSAS
BUCHANAN COUNTY IN NORTHWEST MISSOURI
* UNTIL 530 AM CDT
* AT 1132 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED...
THUNDERSTORMS FROM MANHATTAN TO SAINT JOSEPH WILL CONTIUE TO MOVE
OVER THE SAME AREAS ALLOWING VERY HEAVY RAINFALL TO OCCUR. RAINFALL
COULD EXCEED 3 INCHES IN SOME LOCATIONS.
* ADDITIONAL HEAVY RAINFALL WILL LEAD TO RAPID RISES...AND THE THREAT
OF FLASH FLOODING...ON THE FOLLOWING STREAMS AND CREEKS
PLATTE RIVER
JORDAN CREEK
ROCK CREEK
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY.
LAT...LON 3995 9527 3965 9528 3956 9552 3946 9552
3947 9506 3952 9510 3958 9509 3958 9464
3981 9463 3981 9488 3990 9494 3987 9511
3990 9513 3991 9520
$$
18What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 9:40 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 3, 9:40 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 940 PM CDT SUN JUN 3 2001 WILL BE UPDATING ZONES SOON. LOOKING AT A SEVERE WATCH BOX FOR ENTIRE CWA COMING OUT BY 1000 PM. HAVE ALSO STARTED THE FLASH FLOOD WATCH TONIGHT FOR ALL NORTHERN COUNTIES RATHER THAN WAITING UNTIL MONDAY AND SOUTHERN CWA IN FROM TONIGHT THROUGH MONDAY. ARE EXPECTING MAINLY HAIL STORMS TONIGHT AS DEEP...COOL BOUNDARY LAYER IS NOT SUPPORTIVE OF STRONG STRAIGHT LINES WINDS OR TORNADOES. .EAX... KS...FFW ALL ZONES TONIGHT AND MONDAY. MO...FFW ALL ZONES TONIGHT AND MONDAY. 18
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 5:34 AM CDT | Flash Flood Warning | EAX | Pettis | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2001Flash Flood Warnings in Missouri, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.